Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

i was on accutane for 6-7months, and i have been off it for 3 months, and my derm said i can go back on it. i thought i was getting real accutane like before, but they gave me some generic amnesteem crap and im worried it's not going to work this time.

Share this post


Link to post
Share on other sites
it's a she. no accutane worked , but im starting to get a little acne back , and i dont want it to get any worse. i'm worried about scarring , and i told my derm that, so she said i could go back on accutane again. it took about two weeks to even get amnesteem because my insurance didnt want to pay for any of it, my derm wanted me on the brand name accutane, but when my mom picked up the prescription at the pharmacy , it was amnesteem.

im worried that the generic crap wont work . i know the brand name works pretty well , since that's what i was on before.

Share this post


Link to post
Share on other sites
Amnesteem is fine.  Any acne you're getting while taking Amnesteem over Accutane is most likely coincidental.  The FDA guarentees that generics will have the same effects (both positive and negative) as the original.  The thing that matters is that the active ingredient is isotretenoin, which it is in both Accutane and Amnesteem.  I was on Amnesteem for 5 months and Accutane for one, and all of my improvement was seen on Amnesteem.  I used Accutane in the last month when there wasn't really anything left to improve.  The only advantage of Accutane, I found, is that the pill boxes are easier to open.

A nice Q&A about generic drugs: http://www.fda.gov/cder/consumerinfo/generics_q&a.htm

Share this post


Link to post
Share on other sites
well, my derm insisted that i get the brand name, i dunno . i cant decide if i want to take it or not. my acne right now is very mild on my face , maybe 2-3 small pimples, but i noticed i am breaking out a bit on my back.

edit: also i searched amnesteem and i pulled this up http://www.cafepharma.com/ubbthreads/showf...er=484402&page=

the 2nd post from the bottom has me most worried

Share this post


Link to post
Share on other sites
Well, I'll trust the FDA (and my personal experience) before I'll trust a former Roche employee on this particular matter.  Isotretinoin is Isotretinoin, regardless of the name stamped on the front of the package.

Share this post


Link to post
Share on other sites

Yes.....isotretinoin is just isotretinoin. I went to ask my mom's friend....he's a pharmacist. He said that the generic brand works just as well as the brand name. He said as long it has the active ingredient then it's fine. There's no better or worse quality of isotretinoin. You'll be fine. See....I can't afford brand name. So I'm on Claravis.

Share this post


Link to post
Share on other sites

Most people are on generic. I expressed concern about taking generic to my MD and she said it was the EXACT same thing except the inactive ingredients are different.

Maybe your MD is getting kickbacks from Roche. Pharmaceutical companies are notorious for giving some form of bonuses to MD's who prescribe their drug, or so I've heard.

Moreover, you took brand-name accutane the first time and need a second dose, so that takes some of the punch out of that person's comment. Don't worry.

Share this post


Link to post
Share on other sites
Most people are on generic. I expressed concern about taking generic to my MD and she said it was the EXACT same thing except the inactive ingredients are different.

Maybe your MD is getting kickbacks from Roche. Pharmaceutical companies are notorious for giving  some form of bonuses to MD's who prescribe their drug, or so I've heard.

Moreover, you took brand-name accutane the first time and need a second dose, so that takes some of the punch out of that person's comment. Don't worry.

Share this post


Link to post
Share on other sites

thanks for your replies. i dont exactly need another course of accutane because im basically clear right now, but a few weeks ago i had two zits that were bigger than any post accutane ones, i told my derm how i feel about scarring and she knows i get depressed when i get acne, so she let me take another course.

Share this post


Link to post
Share on other sites
well thats good to know, im on amnesteen right now and just made a thread about this since i was kinda worried too. i guess i have nothing to worry about then.

do the inactive ingredients have any effect on the preformance of the drug (since you said that accutane and the generic brands have different inactive ingredients)?

Share this post


Link to post
Share on other sites

All generics are same as accutane.

The only time I worry about brand names is in topicals, since topicals contain shit load of inactive ingredients which vary among the different drugs that any of them can cause more breakouts, at least that is what I experienced.

But for oral drugs, which hardly have any inactive ingredients , you need not be concerned. All generics should be the same

Share this post


Link to post
Share on other sites

If you can afford brand name Accutane and your insurance company is willing to cover it, more power to you but it's the same thing as the generic and you'll get the same results.

Good luck on with your second time around. That is usually all it takes for the most stubborn cases of acne so you should get the results you want. Have a great New Year too!

Share this post


Link to post
Share on other sites
If you can afford brand name Accutane and your insurance company is willing to cover it, more power to you but it's the same thing as the generic and you'll get the same results.

Good luck on with your second time around.  That is usually all it takes for the most stubborn cases of acne so you should get the results you want.  Have a great New Year too!

Share this post


Link to post
Share on other sites

I was on Accutane for two months and then stopped because when the doctor raised my dose the initial breakout was horrendous. Add the cost of the prescription to this and there was no way I could see myself continuing.

I recently went to see a new dermatologist in hopes that he would do laser treatments for my acne as opposed to Accutane. He said that he firmly believed Accutane was the only thing that would work for me so here I am.

In an effort to bypass another breakout like that, he prescribed a twenty-day course of prednisone. I'm three weeks into my second attempt (not my second treatment) of Accutane and my skin looks freakin' great.

If you have a fear of the initial breakout, try to get your doctor to prescribe this steroid for you. I hope you get the same results I am getting - - aside from the impending weight gain which is my own stupid fault.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×